Alert archive / New Mexico / High Wind Watches in 2008
High Wind Watch 13, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Feb 27, 2008, 3:52 AM MST for Eddy County, New Mexico. It took effect at Feb 28, 2008, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 27, 2008, 3:52 AM MST (10:52 UTC)
- In effect from
- Feb 28, 2008, 11:00 AM MST
- Expired
- Feb 28, 2008, 3:09 AM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2654 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 271052 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 452 AM CST WED FEB 27 2008 ...STRONG WIND POSSIBLE ACROSS THE GUADALUPE MOUNTAINS THURSDAY AFTERNOON... .AN APPROACHING UPPER TROUGH WILL PRODUCE A MOUNTAIN WAVE COUPLET ACROSS THE GUADALUPE MOUNTAINS THURSDAY AFTERNOON. THIS WAVE MAY RESULT IN SOUTHWEST WINDS INCREASING ABOVE HIGH WIND CRITERIA DURING THE AFTERNOON... BUT FALLING DURING THE EVENING AS THE WAVE WEAKENS. NMZ027-TXZ258-272330- /O.NEW.KMAF.HW.A.0013.080228T1800Z-080229T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 352 AM MST WED FEB 27 2008 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS... WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. ON THURSDAY SOUTHWEST WINDS MAY INCREASE TO 35 TO 45 MPH WITH GUSTS OVER 60 MPH ACROSS THE GUADALUPE MOUNTAINS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
3 follow-up statements
000 WWUS74 KMAF 272046 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 246 PM CST WED FEB 27 2008 ...STRONG WIND POSSIBLE ACROSS THE GUADALUPE MOUNTAINS THURSDAY AFTERNOON... .STRONG WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS ON THURSDAY AS AN UPPER LEVEL TROUGH SWINGS THROUGH THE AREA. EXPECT FOR THE STRONG SOUTHWESTERLY WINDS TO PEAK DURING THE AFTERNOON HOURS. THEY WILL THEN BEGIN TO DIMINISH INTO THE EVENING AND OVERNIGHT HOURS AS THE TROUGH MOVES OUT OF THE AREA. NMZ027-TXZ258-280500- /O.CON.KMAF.HW.A.0013.080228T1800Z-080229T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 146 PM MST WED FEB 27 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... ON THURSDAY SOUTHWEST WINDS MAY INCREASE TO 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH ACROSS THE GUADALUPE MOUNTAINS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ 13
000 WWUS74 KMAF 280436 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1036 PM CST WED FEB 27 2008 ...STRONG WIND POSSIBLE ACROSS THE GUADALUPE MOUNTAINS THURSDAY AFTERNOON... .STRONG WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS ON THURSDAY AS AN UPPER LEVEL TROUGH SWINGS THROUGH THE AREA. EXPECT FOR THE STRONG SOUTHWESTERLY WINDS TO PEAK DURING THE AFTERNOON HOURS. THEY WILL THEN BEGIN TO DIMINISH INTO THE EVENING AND OVERNIGHT HOURS AS THE TROUGH MOVES OUT OF THE AREA. NMZ027-TXZ258-281200- /O.CON.KMAF.HW.A.0013.080228T1800Z-080229T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 936 PM MST WED FEB 27 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. ON THURSDAY SOUTHWEST WINDS MAY INCREASE TO 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH ACROSS THE GUADALUPE MOUNTAINS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS74 KMAF 281009 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 409 AM CST THU FEB 28 2008 ...HIGH WIND WATCH FOR GUADALUPE MOUNTAINS CANCELLED... .SOUTHWEST WINDS ACROSS THE GUADALUPE MOUNTAINS ARE NOT EXPECTED TO BE AS STRONG TODAY AS PREVIOUSLY THOUGHT. THEREFORE THE HIGH WIND WATCH HAS BEEN CANCELLED. NMZ027-TXZ258-281115- /O.CAN.KMAF.HW.A.0013.080228T1800Z-080229T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 309 AM MST THU FEB 28 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WATCH. CURRENT FORECAST AND OBSERVATIONS POINT TO WIND SPEEDS TODAY ACROSS THE GUADALUPE MOUNTAINS THAT WILL NOT REACH WARNING CRITERIA. THEREFORE THE WATCH HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 27, 3:14 AM MST, 38 minutes earlier.
Area forecast discussion, Feb 27, 3:14 AM MST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
414 AM CST WED FEB 27 2008
.DISCUSSION...
UPPER LEVEL TROUGH OVER THE EASTERN U.S. CONTINUING TO MOVE
EASTWARD AND LEAVING THE AREA IN NW FLOW. SURFACE HIGH HAS MOVED
INTO SOUTH TEXAS...LEADING TO SW SURFACE WINDS. THESE DOWN SLOPING
WINDS WILL HELP TO TO BRING TEMPS UP TODAY AND TOMORROW. NOT MUCH
OF ANY CLOUD COVER TO BE SEEN AREAWIDE. DRY AIR WILL THEREFORE
CONTINUE TO STAY IN PLACE ACROSS THE AREA AND AS THE WINDS BEGIN
INCREASING... FIRE DANGER WILL BE ON THE RISE AGAIN. THE
DISCUSSION BELOW GOES INTO MORE DETAIL ON FIRE WEATHER CONCERN.
A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA ON FRIDAY AS A
UPPER LEVEL TROUGH TRAVERSES ACROSS THE COUNTRY. MODELS NOT DOING
A GREAT JOB IN THE AGREEMENT DEPARTMENT OF THE EVOLUTION OF THIS
FEATURE. IMPACTS OF WIDELY VARYING OUTCOMES IN TERMS OF
PRECIPITATION ARE POSSIBLE DEPENDING ON WHETHER TRUE CUTOFF LOW
DEVELOPS...OR JUST A WEAK WAVE MOVES THROUGH. REGARDLESS OF THE
OUTCOME...TEMPERATURES SHOULD DROP OFF ABOUT 10 DEGREES THE
PASSAGE OF THE FRONT. POST FRONTAL SURFACE WINDS WILL BRING
DEWPOINTS UP IN EASTERN AREAS WITH A MODERATELY SHARP NORTH/SOUTH
GRADIENT RANGING FROM LOW 40S TO MID 20S. STILL NOT BITING ON THE
PRECIP THAT THE ECMWF WANTS OVER WEST TEXAS. THE SPEED OF THE
TROUGH WONT KEEP MOIST SE FLOW IN PLACE VERY LONG AS SW WINDS
TAKE OVER QUICKLY...WHICH MEANS THE LITTLE MOISTURE THAT MAKES IT
AS FAR AS WEST TEXAS WILL GET SHOVED BACK EASTWARD. THEN BACK
AGAIN TO THE SAME TUNE OF WARM AND DRY. UPPER LEVEL PATTERN WILL
THEN BECOME HIGHLY AMPLIFIED AND A STRONGER COLD FRONT WILL PUSH
THROUGH THE AREA MONDAY. THE PASSAGE OF EACH COLD FRONT WILL ONLY
BE TEMPORARY FIXES FOR FIRE WEATHER CONCERNS. SEEM TO BE IN A
PATTERN OF ABOVE AVERAGE TEMPS AND BELOW AVERAGE PRECIP.
&&
.FIRE WEATHER...
VERY DRY CONDITIONS EXPECTED THIS AFTERNOON AND AGAIN THURSDAY
AFTERNOON WITH MINIMUM RH OF 15 PERCENT OR LESS FOR ALL OF
SOUTHEASTERN NEW MEXICO AND MOST OF WEST TEXAS. A FEW LOCATIONS
MAY BRIEFLY BECOME WINDY DURING MIDDAY... BUT 20 FT WIND SPEEDS
DURING THE DRIEST PART OF THE DAY SHOULD STAY BELOW 20 MPH.
HOWEVER THURSDAY AFTERNOON SHOULD BE WINDIER ACROSS THE GUADALUPE
MOUNTAINS... AND WHEN COUPLED WITH RH OF 10 PERCENT OR LESS WILL
CREATE POTENTIAL FOR RAPID FIRE GROWTH AND SPREAD. THIS STRONG
WIND MAY SPREAD ACROSS NORTHERN CULBERSON COUNTY. HAVE EXPANDED
THE FIRE WEATHER WATCH FOR THURSDAY AFTERNOON TO INCLUDE THE HWY
54/VAN HORN REGION IN ADDITION TO THE GUADALUPE MOUNTAINS. A COLD
FRONT FRIDAY SHOULD RESULT IN IMPROVED FIRE WEATHER CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 70 40 76 46 / 0 0 0 0
CARLSBAD NM 70 38 80 39 / 0 0 0 0
DRYDEN TX 69 41 72 49 / 0 0 0 0
FORT STOCKTON TX 75 46 83 48 / 0 0 0 0
GUADALUPE PASS TX 62 40 74 42 / 0 0 0 0
HOBBS NM 69 37 77 38 / 0 0 0 0
MARFA TX 64 32 76 39 / 0 0 0 0
MIDLAND INTL AIRPORT TX 68 36 76 42 / 0 0 0 0
ODESSA TX 68 41 76 46 / 0 0 0 0
WINK TX 74 38 84 44 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 11 AM TO 5 PM MST THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
HIGH WIND WATCH FROM 11 AM TO 5 PM MST THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM 12 PM CST /11 AM MST/ TO 6 PM CST /5 PM
MST/ THURSDAY FOR THE FOLLOWING ZONES...GUADALUPE
MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WATCH FROM 11 AM TO 5 PM MST THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
77/72Hazardous weather outlook, Feb 26, 12:47 PM MST, 15 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 147 PM CST TUE FEB 26 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-272000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 147 PM CST TUE FEB 26 2008 /1247 PM MST TUE FEB 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOW RELATIVE HUMIDITIES AND INCREASED WINDS WILL RESULT IN ELEVATED FIRE WEATHER CONCERNS WEDNESDAY AFTERNOON AND THURSDAY ACROSS SOUTHEASTERN NEW MEXICO AND MOST OF WEST TEXAS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY FOR THE GUADALUPE MOUNTAINS...DUE TO EXPECTED DRY CONDITIONS AND WINDS OF 30 TO 40 MPH WITH GUSTS OF 55 MPH. FIRE WEATHER CONCERNS WILL ALSO BE ELEVATED ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 2:08 PM MST | Red Flag Warning | MAF | 27 hr | |
| Feb 27, 2:08 PM MST | Fire Weather Watch | MAF | Borden, Crane, Dawson, Ector, Glasscock, Howard and 6 more | 16 hr |
Nearby
High Wind Watches in New Mexico, 2008High Wind Watches in Texas, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.